ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Kinetic meshless method for compressible flows

Praveen, C and Deshpande, SM (2007) Kinetic meshless method for compressible flows. In: International Journal for Numerical Methods in Fluids, 55 (11). pp. 1059-1089.

[img] PDF
fulltext.pdf
Restricted to Registered users only

Download (843Kb) | Request a copy

Abstract

We present a grid-free or meshless approximation called the kinetic meshless method (KMM), for the numerical solution of hyperbolic conservation laws that can be obtained by taking moments of a Boltzmanntype transport equation. The meshless formulation requires the domain discretization to have very little topological information; a distribution of points in the domain together with local connectivity information is sufficient. For each node, the connectivity consists of a set of nearby nodes which are used to evaluate the spatial derivatives appearing in the conservation law. The derivatives are obtained using a modified form of the least-squares approximation. The method is applied to the Euler equations for inviscid flow and results are presented for some 2-D problems. The ability of the new scheme to accurately compute inviscid flows is clearly demonstrated, including good shock capturing ability. Comparisons with other grid-free methods are made showing some advantages of the current approach.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Wiley & Sons.
Keywords: meshless method;kinetic scheme;least squares;Euler equations
Department/Centre: Division of Mechanical Sciences > Aerospace Engineering (Formerly, Aeronautical Engineering)
Date Deposited: 09 Jun 2008
Last Modified: 19 Sep 2010 04:45
URI: http://eprints.iisc.ernet.in/id/eprint/14238

Actions (login required)

View Item View Item